Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Difficulty in bowel movement and took tampons. Having pain full swelling between the anal and vaginal opening. Prescribed with rash cream. Advise?

User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 5667 Questions
Question
Occasionally, after a difficult bowel movement or sometimes when I use tampons, I have been having some painful swelling between the anal and vaginal opening. I asked my gyn about it (at a time when I wasn't having a flare up) and he just prescribed me some rash cream. Does it sound like a rash?
Posted Sat, 31 Aug 2013 in Digestion and Bowels
 
 
Answered by Dr. Grzegorz Stanko 37 minutes later
Brief Answer:
Perineal abscess. Possible rectal fistula.

Detailed Answer:
Hello!

Thank you for the query.

Pain and swelling in the perineum area (the place between vagina and anus) can be caused by inflammation in this area. The inflammation leads to pus accumulation what usually gives pain and swelling. As it is associated with stools passing, there might be a small canal (fistula) between the rectum and the skin. Through this canal bacteria from the stool may infect soft tissues.

So answering your question, it does not sound like a rash. I suggest you to visit general surgeon or proctologist, have rectal exam and MRI of this area if fistula is possible.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Difficulty in bowel movement and took tampons. Having pain full swelling between the anal and vaginal opening. Prescribed with rash cream. Advise? 8 minutes later
Thank you! That does help 😄
 
 
Answered by Dr. Grzegorz Stanko 3 minutes later
Brief Answer:
You are welcome.

Detailed Answer:
You are welcome. Get well soon.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor